Wellwoman = Ill woman

9 May

Ladyhawke! An 80’s movie that surprisingly I hadn’t seen! It was on E4 this afternoon so despite my To-Do list I watched 🙂 It has the adorable Matthew Broderick in it.

It was pretty good but doesn’t make my top 50!

I also read the Health and Fitness magazine I picked up yesterday. Lovely Laura is the reader of the month!

Dinner

Quorn sausages, brown rice and a side salad with home-made dressing.

I didn’t drink it! It was made of 1 part balsamic to 3 parts Olive Oil, salt and pepper.

I then followed dinner with a wellwoman multi-vitamin.

 

Bad Idea! I had tried one of these before and had 10 minutes of stomach pain and then green wee for the rest of the evening (a side effect of excess B vits). Hoping it was a fluke I took another one tonight. About 10 minutes later I was hovering in the bathroom convinced I was going to be sick. Thankfully I feel ok now (40 minutes later). I really wanted to increase my intake of B vitamins as I’ve been reading lately about how a deficiency in these can be related to depression. I’ve not been feeling great lately and want to try lots of natural remedies/precautions before it gets worse or I need to go to the doctor. Unfortunately I think that the dose of B6 in wellwoman is too high for me (at 500% RDA) so I need to try and find something else. Vitamin B6 is good at converting tryptophan rich foods (like brown rice) into serotonin, the happy hormone 🙂

I know that Viki raised this before but do any of you take vitamin supplements? Which ones?  Have you noticed any benefits or side-effects?

Advertisements

8 Responses to “Wellwoman = Ill woman”

  1. Angel31@keepingslimandgettingstylish May 9, 2010 at 7:39 pm #

    Green wee! That doesnt sound good 😦 The only supplement I take at the moment is a kiddies (cause they taste nicer) fish oil, but I really just try and make sure I get as much vits through my diet as possible.

    Thanks for the shout out, hope you enjoyed the mag!

    Have you ever tried taking St Johns Wort? I’m sure that its a supplement that is suppose to help with mild depression, I’m sure thats what its called, I used it a few years ago. I hope you start to feel better soon xxx

  2. thirtyandhealthy May 9, 2010 at 8:06 pm #

    Thanks, I’m trying all ‘easy’ and ‘natural’ things first. While I know St. John’s Wort is natural I’ve heard some scary things and mixed reports so I’m trying other things first 🙂 Generally I don’t feel terrible but I have huge energy drains, sleep issues and I’m dealing with even the most mildly stressful things terribly; tears and tantrums! x

  3. boxruneat May 9, 2010 at 8:36 pm #

    Maybe try a sepearate b supplement, St John’s Wort is good but not safe if you’re on the pill.. Also Lemonbalm is good for anxiety if there is any anxiety contributing. I’m at work tomorrow so I’ll have a look for you to see if there’s any other natural things to try. Also for sleeping valerian root is good, I’ve used that before it works 🙂

    • thirtyandhealthy May 9, 2010 at 8:45 pm #

      Thanks Laura! I have another multivitamin there where the doses are all 100% of RDA so I’ll use that for now. I have tried several different herbal sleep aids containing valerian before but always woke up feeling sick in the middle of the night. To be honest the sleep thing isn’t a concern right now as I’m not working full time and I’m sleeping well enough most nights- I just know the warning signs for me! I’d appreciate if you would look for a good multi-vitamin though or an anxiety reliever 🙂 Calms help a little when I know I have a tough day ahead but rescue remedy does nothing for me! I am on the pill BTW!

  4. Lindsay May 9, 2010 at 11:25 pm #

    I take 5HTP for anxiety and sleep problems. I haven’t had any problems and I really feel and sleep better.

  5. Jo May 10, 2010 at 7:00 am #

    I’m back to taking berocca at the moment as I was starting to feel a bit run down – it definitely gives me a boost.

    It does give me fluorescent pee the first time after drinking it but apparently, from what I have been told, that is the vitamins that your body doesn’t need being expelled in your pee. Not sure if that is the case with your green wee but it could be.

  6. foodlovingpolarbear May 10, 2010 at 5:33 pm #

    Hmm.. I don’t take any supplements so I don’t have any advice for you, but your symptoms do not sound very good :S

  7. gateauxbellehelene May 10, 2010 at 7:30 pm #

    Oh no this doesn’t sound good. I’ve never heard of this but I don’t think I’ll be taking it anytime soon. I hope you feel better today.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: